Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2014, 4:11 PM EDT for Houston County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 10, 2014, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 32 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WWUS82 KFFC 102011
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU JUL 10 2014
GAZ083-095-096-107-102045-
411 PM EDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 445 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SAND BED...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...PULASKI...BLECKLEY AND HOUSTON COUNTIES THROUGH 445
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSTON
LAKE...GROVE PARK...CLINCHFIELD...GROVANIA...HAYNEVILLE...SAND BED...
KATHLEEN...PERRY...KLONDIKE...OCMULGEE PUBLIC FISHING AREA...PAULK...
MAGNOLIA...PORTER...TARVERSVILLE AND ROYAL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3250 8377 3258 8347 3236 8328 3235 8329
3234 8373
TIME...MOT...LOC 2010Z 256DEG 35KT 3246 8355
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:57 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 10, 2:57 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT THU JUL 10 2014 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SLOW EVOLUTION OF THE PATTERN CONTINUES AS EXPECTED WITH THE UPPER TROUGH AXIS SHIFTING SLOWLY EAST AND A VERY WEAK AND FAIRLY INDISTINCT SURFACE FRONT SAGGING FURTHER INTO THE STATE AND DISSIPATING. ALTHOUGH WHAT WEAK UPPER-LEVEL AND SURFACED BASED LIFT WE HAVE SEEN CONTINUES TO DIMINISH...DIURNAL HEATING CONTINUES TO DRIVE CONVECTION AND THIS DIURNAL PATTERN WILL PERSIST THROUGH THE PERIOD. SCATTERED CONVECTION ALREADY ON THE INCREASE ACROSS THE FORECAST AREA EARLY THIS AFTERNOON. INSTABILITY IS MODERATE AT BEST AGAIN TODAY AND ALTHOUGH WE HAVE A BIT LOWER PRECIPITABLE WATER VALUES ACROSS THE FORECAST AREA...THE RELATIVELY SLOW MOVEMENT OF THE CONVECTIVE ELEMENTS WILL LEAD TO SOME LOCAL HEAVY RAIN POTENTIAL. COULD NOT RULE OUT AN ISOLATED STRONG TO MARGINALLY SEVERE STORM OR TWO...BUT I AM NOT EXPECTING A WIDESPREAD THREAT. OUTSIDE OF THE ABOVE MENTIONED LOCALLY HEAVY RAIN AND THE EVER-PRESENT LIGHTNING... IT APPEARS THE MAIN SEVERE WEATHER THREAT WOULD BE STRONG...GUSTY WINDS. SAME POTENTIAL IS SEEN FOR TOMORROW INTO TOMORROW EVENING ALTHOUGH THE COVERAGE SHOULD BE LOWER AS DRIER AIR CONTINUES TO FILTER INTO THE REGION AND WEAK UPPER RIDGING TRIES TO BUILD INTO THE REGION...WITH THE HIGHEST CONCENTRATION ACROSS CENTRAL GEORGIA AS WE ARE SEEING TODAY. 20 .LONG TERM /SATURDAY THROUGH THURSDAY/... VERY FEW CHANGES MADE TO THE EXTENDED FORECAST THIS AFTERNOON. EXTENDED BEGINS WITH TROUGH LIFTING WELL OUT OF THE AREA AND WEAK RIDGING IN PLACE...BUT WITH LINGERING SURFACE TROUGHINESS ESPECIALLY OVER CENTRAL GEORGIA. LOWERED POPS JUST A TAD FOR SATURDAY AS GFS AND ECMWF ARE IN AGREEMENT THAT PRECIP WILL BE MOSTLY SOUTHEAST OF THE AREA. NEXT THING TO WATCH WILL BE STRONG SHORTWAVE THAT DIGS INTO THE UPPER MIDWEST EARLY NEXT WEEK... WITH A CLOSED UPPER LOW DIVING DOWN INTO THE GREAT LAKES AND PUSHING A COLD FRONT TOWARD THE SOUTHEAST BY TUESDAY. SEE NO REASON TO LOWER LIKELY POPS ALREADY IN THE FORECAST FOR TUESDAY... BUT THIS WILL OBVIOUSLY BE REFINED WITH ADDED DETAIL AS WE GET CLOSER. RIGHT NOW SEVERE NOT OUT OF THE QUESTION BUT BEST CHANCES WILL BE FURTHER NORTH. BELOW-NORMAL TEMPS EXPECTED THROUGH THE REST OF THE EXTENDED. SEE PREVIOUS DISCUSSION BELOW. TDP PREV DISCUSSION... /ISSUED 332 AM EDT THU JUL 10 2014/ LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... BEST CHANCES FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT WILL BE ACROSS PARTS OF CENTRAL GA S AND E OF MCN WHERE THE BEST MOISTURE AND INSTABILITY WILL BE S OF A STATIONARY FRONT. THE PATTERN IS VERY SUMMER LIKE WITH HIT AND MISS SHOWERS AND THUNDERSTORMS ACROSS THE AREA SATURDAY AND SUNDAY. AN APPROACHING COLD FRONT WELL NORTH OF THE AREA ON MONDAY WILL INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS SLIGHTLY WITH THE MAIN EFFECTS OF THE FRONT BEING FELT ON TUESDAY AS THE FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON TUESDAY WITH POPS RUNNING 60-70 PERCENT AS THE SOUTHERN EDGE OF THE WESTERLIES MOVE OVER THE AREA. LINGERING EFFECTS OF THE FRONT CAN NE EXPECTED ON WEDNESDAY...MOST SO OVER CENTRAL GA. FORECAST TEMPERATURES WILL BE CLOSE TO NORMAL UNTIL THE FRONT MOVES TO THE AREA THEN SLIGHTLY BELOW NORMAL. BDL && AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO DOMINATE THE FORECAST AREA THROUGH 06Z OUTSIDE OF SCATTERED CONVECTION. MIXTURE OF IFR TO VFR CONDITIONS 06Z THROUGH 14Z AS PATCHY FOG AND STRATUS DEVELOPS... ESPECIALLY IN AREAS RECEIVING ANY RAINFALL THROUGH THE EVENING. CONVECTION WILL BECOME ISOLATED AT BEST AFTER 03Z. WINDS WILL CONTINUE WEST TO NORTHWEST MOST AREAS BETWEEN 3-7KTS THROUGH 00Z THEN DIMINISH AND BECOME NORTHEAST OVERNIGHT. WIND SPEEDS INCREASE AFTER 14Z INTO THE 3-7KT RANGE AND CONTINUE FROM THE EAST TO NORTHEAST. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 90 70 92 / 50 30 20 20 ATLANTA 72 89 72 89 / 50 30 20 20 BLAIRSVILLE 64 85 66 86 / 50 30 30 20 CARTERSVILLE 68 89 68 90 / 40 20 20 20 COLUMBUS 72 93 72 92 / 50 40 30 20 GAINESVILLE 70 89 71 89 / 50 30 20 20 MACON 71 91 71 92 / 50 40 30 30 ROME 69 90 68 91 / 40 20 20 10 PEACHTREE CITY 69 90 68 90 / 50 30 20 20 VIDALIA 73 93 73 91 / 50 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....TDP AVIATION...20
Hazardous weather outlook, Jul 10, 5:00 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT THU JUL 10 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE MOST LIKELY TIME WILL BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH MONDAY. THE MAIN HAZARDS WILL BE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO THE AREA TUESDAY INTO WEDNESDAY. THUNDERSTORMS WILL BE LIKELY ON TUESDAY WITH CHANCES CONTINUING ON WEDNESDAY...MOST SO OVER CENTRAL GEORGIA. THE MAIN HAZARDS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 2:38 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT THU JUL 10 2014
GAZ081-101915-
238 PM EDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CRAWFORD
COUNTY UNTIL 315 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MUSELLA...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CRAWFORD COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MUSELLA...KNOXVILLE...ROBERTA...SANDY POINT AND
JACK BROWN ESTATES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3269 8409 3285 8409 3285 8398 3285 8390
3282 8389 3280 8386 3275 8383 3270 8375
3269 8375 3267 8380
TIME...MOT...LOC 1838Z 271DEG 18KT 3278 8398Special weather statement, Jul 10, 3:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT THU JUL 10 2014
GAZ055>057-102015-
346 PM EDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
SPALDING...HENRY AND CLAYTON COUNTIES UNTIL 415 PM EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUNNY SIDE...MOVING SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SPALDING...HENRY AND CLAYTON COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BIRDIE...VAUGHN...SUNNY
SIDE...ATLANTA MOTOR SPEEDWAY...HAMPTON...LOVEJOY...HIGHLAND MILLS...
EXPERIMENT...GRIFFIN...LUELLA...TOWALAGA...WALKER MILL...ORCHARD HILL
AND LOCUST GROVE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3332 8438 3336 8440 3346 8432 3334 8404
3331 8406 3332 8407 3330 8408 3330 8410
3328 8409 3325 8412 3318 8413 3318 8422
3329 8441
TIME...MOT...LOC 1946Z 301DEG 10KT 3333 8429Special weather statement, Jul 10, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU JUL 10 2014
GAZ083-095-096-107-102045-
411 PM EDT THU JUL 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 445 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SAND BED...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...PULASKI...BLECKLEY AND HOUSTON COUNTIES THROUGH 445
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSTON
LAKE...GROVE PARK...CLINCHFIELD...GROVANIA...HAYNEVILLE...SAND BED...
KATHLEEN...PERRY...KLONDIKE...OCMULGEE PUBLIC FISHING AREA...PAULK...
MAGNOLIA...PORTER...TARVERSVILLE AND ROYAL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3250 8377 3258 8347 3236 8328 3235 8329
3234 8373
TIME...MOT...LOC 2010Z 256DEG 35KT 3246 8355The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:54 PM EDT | Special Weather Statement | FFC | Newton | 36 min |
| Jul 9, 9:56 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 49 min |
| Jul 9, 10:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 44 min |
| Jul 10, 2:38 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
| Jul 10, 3:46 PM EDT | Special Weather Statement | FFC | Spalding | 29 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Jul 10, 4:42 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| Jul 10, 4:58 PM EDT | Special Weather Statement | FFC | Wilcox | 47 min |
| Jul 10, 5:18 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Jul 10, 5:22 PM EDT | Special Weather Statement | FFC | Pike | 23 min |
| Jul 10, 6:33 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 27 min |
| Jul 10, 7:17 PM EDT | Special Weather Statement | FFC | Telfair | 43 min |
| Jul 10, 7:19 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Jul 10, 7:56 PM EDT | Special Weather Statement | FFC | Carroll | 49 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.